MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Codes Mechanical Problem (1384); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to a no longer valid occupation code (initial importer occupation) the emdr was not correctly saved in the cdrh's adverse event database.All the other data are confirmed.
 
Event or Problem Description
The product distributor has notified inpeco that stop gates become "stuck" and track jams and splashing occurs.The sample splash from tubes may cause cross contamination.The covers avoid that the operators can come in contact with the spilled sample.Note: the stop gate is the gate on the automation main track which is activated to temporary stop the sample carriers routing to allow the sample carrier return from the module/interface module buffer to the main track.
 
Additional Manufacturer Narrative
Upon inpeco request, the pistons supplier provided a report with the problem analysis and root cause, that was then reviewed and acknowledged by inpeco.Some batches of the pistons have been treated with a grease not foreseen by design.The use of a wrong grease was due to an human error (supplier personnel error) during manufacturing process.The pistons with the wrong grease, depending of grease quantity and working condition, have a higher probability to behave closer to the acceleration boundary, and may lead to an activation of the gate not synchronized with the sample carrier passage.The pistons supplier informed inpeco that the correct production process has been restored: the wrong grease has been removed on every work place that produce the pistons, and working instructions has been updated to prevent re-occurrence of the problem.The pistons treated with the non-conforming grease have not been evaluated as defective, since they have just an higher probability to behave closer to the acceleration boundary: the gates equipped with these pistons work according to design specifications.For this reason, it is not required the replacement on the field of the gates with the non-conforming grease, and inpeco evaluated that a field safety corrective action is not needed.No injury to patient was reported from the customer.No other similar event that led to sample spillage was reported from the field.No further investigation is required.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, ticino 6883
SZ  6883
MDR Report Key8173266
Report Number3010825766-2018-00001
Device Sequence Number19553049
Product Code JQP
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)180405
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;